MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.162S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Date of implant is unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent a hip surgery.Approximately six months post- operative, during the examination, surgeon noted the absence of callus formation and that the implanted long tfna nail was broken under stress at the nail/screw interface.Due to the implant failure, the nail was removed on (b)(6) 2018 which was difficult given where the implant failed.Once removed, a larger diameter nail was inserted.Patient outcome was not reported.Concomitant devices reported: lag screw (part# unknown, lot# unknown, quantity 1).This report is for one (1) 11 mm/130 deg ti cann tfna 420 mm/right ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the nail broke at the nail/screw junction which made it difficult to remove as there are no threads or anything to hook into.Therefore, the surgeon used a burr to create a hole for a hook to fit into the nail to remove.The lag screw did not break and there was no malfunction associated with the original lag screw or the lag screw used in the revision surgery.There was approximately 30-45 minutes delay in procedure.Revision surgery was successfully completed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Manufacturing location: monument.Manufacturing date: 11-dec-2014.Expiration date: 31-oct-2024.Part #: 04.037.162s, lot#: 7853156 (sterile) - 11mm/130 deg ti cann tfna 420mm / right - sterile.Quantity 6.Component parts reviewed: part 04.037.942.2 - lock prong, 130 degree, tfna bp-55 lot - 9143928.Part 04.037.912.4 - wave spring, shim ended bp-55 lot - 7722144.Part 04.037.912.3 - tfna lock drive bp-58 lot - 7754636.Part 21127 - raw material lot bp-80 lot ¿ 7664309.Raw material for ti received from perryman company.Certified test report received from perryman and certificate of test received for titanium ingot meet specification.Raw material receiving/putaway checklist meet requirements.Inspection sheet for in-process/inspect dimensional/final met inspection acceptance criteria.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ customer quality conducted an investigation of the returned device.The 11mm/130 degree 420mm / right titanium cannulated tfna nail (04.037.162s) is an implant in the titanium tfna system for intramedullary fixation of proximal femur fractures.The returned device was examined at customer quality (cq) and the complaint condition was able to be confirmed as the device was found to be broken at the proximal locking hole.The break profile is oblique and jagged.Both pieces were returned.No root cause could be determined with the provided information.The complaint condition was unable to be replicated due to post-manufacturing damage.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage (break profile is oblique and jagged).A device history review, including material review was performed for the returned implant¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The tfna risk document adequately addresses the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 420MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7252382
Report Number2939274-2018-50551
Device Sequence Number140924
Product Code HSB
UDI-Device Identifier10886982096708
UDI-Public(01)10886982096708(17)EXPIRATIONDATEUNKNOWN(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number04.037.162S
Device Catalogue Number04.037.162S
Device Lot Number7853156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer02/15/2018
03/20/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/13/2018
04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;